Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 26, NWS North Platte, NE

May 7, 2006Brown County, Loup County, Rock County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at May 7, 2006, 6:10 PM CDT for Brown County, Loup County, Rock County, Nebraska. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 7, 2006, 6:10 PM CDT (23:10 UTC)
Expired
May 7, 2006, 7:15 PM CDT
In force
65 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

Counties Brown County, NE, Loup County, NE, Rock County, NE

The radar

The North Platte radar (KLNX), 78 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 7, 6:20 PM CDTHAIL 1.253 W Rose, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.2 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2006-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2006-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1021 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 072309
SVRLBF
NEC017-115-149-080015-
/O.NEW.KLBF.SV.W.0026.060507T2310Z-060508T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
610 PM CDT SUN MAY 7 2006

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN LOUP COUNTY IN NORTH CENTRAL NEBRASKA
  SOUTHERN ROCK COUNTY IN NORTH CENTRAL NEBRASKA
  SOUTHEASTERN BROWN COUNTY IN NORTH CENTRAL NEBRASKA

* UNTIL 715 PM CDT

* AT 605 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR NE HIGHWAY 7 MILE
  MARKER 15...OR ABOUT 13 MILES NORTH OF BREWSTER...AND MOVING
  NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  9 MILES NORTHWEST OF NE HIGHWAY 183 MILE MARKER 150...NE HIGHWAY
  183 MILE MARKER 154 AND ROSE BY 640 PM CDT
  NE HIGHWAY 183 MILE MARKER 155 BY 645 PM CDT
  NE HIGHWAY 183 MILE MARKER 160 BY 655 PM CDT
  NE HIGHWAY 183 MILE MARKER 165 BY 700 PM CDT

LAT...LON 4215 9995 4209 9991 4209 9970 4183 9923
      4250 9925

$$

SPRINGER
3 follow-up statements
000 
WWUS53 KLBF 072335
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
635 PM CDT SUN MAY 7 2006

NEC115-072345-
/O.CAN.KLBF.SV.W.0026.000000T0000Z-060508T0015Z/
LOUP NE-
635 PM CDT SUN MAY 7 2006

...THE SEVERE THUNDERSTORM WARNING FOR LOUP COUNTY IS CANCELLED...

IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.

LAT...LON 4215 9995 4209 9991 4210 9925 4250 9925

$$

NEC017-149-080015-
/O.CON.KLBF.SV.W.0026.000000T0000Z-060508T0015Z/
ROCK NE-BROWN NE-
635 PM CDT SUN MAY 7 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHEASTERN BROWN AND SOUTHERN ROCK COUNTIES...

AT 634 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR ROSE...OR ABOUT 20 MILES NORTHEAST
OF BREWSTER...MOVING NORTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  NE HIGHWAY 183 MILE MARKER 152 AND NE HIGHWAY 183 MILE MARKER 151
  BY 640 PM CDT
  NE HIGHWAY 183 MILE MARKER 156...NE HIGHWAY 183 MILE MARKER 155...
  ROSE AND NE HIGHWAY 183 MILE MARKER 154 BY 645 PM CDT
  NE HIGHWAY 183 MILE MARKER 157...NE HIGHWAY 183 MILE MARKER 158 AND
  NE HIGHWAY 183 MILE MARKER 159 BY 650 PM CDT
  NE HIGHWAY 183 MILE MARKER 160 BY 655 PM CDT

IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.

LAT...LON 4215 9995 4209 9991 4210 9925 4250 9925

$$

SPRINGER
000 
WWUS53 KLBF 072341
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
641 PM CDT SUN MAY 7 2006

NEC017-072351-
/O.CAN.KLBF.SV.W.0026.000000T0000Z-060508T0015Z/
BROWN NE-
641 PM CDT SUN MAY 7 2006

...THE SEVERE THUNDERSTORM WARNING FOR BROWN COUNTY IS CANCELLED...

IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.

LAT...LON 4231 9964 4211 9964 4210 9925 4250 9925

$$

NEC149-080015-
/O.CON.KLBF.SV.W.0026.000000T0000Z-060508T0015Z/
ROCK NE-
641 PM CDT SUN MAY 7 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHERN ROCK COUNTY...

AT 638 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS LOCATED NEAR ROSE...OR
ABOUT 22 MILES NORTHEAST OF BREWSTER...MOVING EAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL SOUTHEASTERN ROCK COUNTY AT 700 PM CDT

IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.

LAT...LON 4231 9964 4211 9964 4210 9925 4250 9925

$$

SPRINGER
000 
WWUS53 KLBF 080010
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
710 PM CDT SUN MAY 7 2006

NEC149-080020-
/O.EXP.KLBF.SV.W.0026.000000T0000Z-060508T0015Z/
ROCK NE-
710 PM CDT SUN MAY 7 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ROCK COUNTY EXPIRES
AT 715 PM CDT...

IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.

LAT...LON 4231 9964 4211 9964 4210 9925 4250 9925

$$

SPRINGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 2:40 PM CDT, 3 hours 30 minutes earlier.

Area forecast discussion, May 7, 2:40 PM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
240 PM CDT SUN MAY 7 2006

.SHORT TERM...
CURRENT CONDITIONS HAVE CLUSTER OF TRW TRYING TO GO UP OVER
SOUTHWEST ZONES. BETTER INSTABILITY OVER NORTHWEST KS WHERE TRW
HAVE GONE UP. WEAK SHEAR OVER SOUTHWEST ZONES AND LIMITED
MOISTURE IN LOW LEVELS KEEPING STORMS FROM GOING UP. OUTFLOW FROM
KANSAS STORMS INTERACTING WITH ATMOSPHERE AND SOME STORMS HAVE
GONE UP TO THE NORTH OF MAIN BOUNDARY. TRAJECTORY SLIGHTLY TO THE
NORTH OF EAST WILL KEEP STORMS GENERALLY TO THE SOUTH OF CWA. BEST
MOISTURE TO THE EAST OF A LINE FROM VTN TO LBF. STORMS SHOULD TAKE
OFF IF THEY CAN TAP THIS LOW LEVEL MOISTURE. MARGINAL RETURNS TO
DISSIPATE WITH THE INSOLATION TODAY. BEST DYNAMICS WILL BE TO THE
EAST OF CWA. TEMPERATURES WILL COOL SIGNIFICANTLY WITH CLEARING
SKIES TO THE WEST TONIGHT. AND HAVE GENERALLY GONE WITH COOLER FWC GUIDANCE.
SURFACE TROUGH TO HANG OVER NORTHERN PLAINS TONIGHT WITH TRW
DEVELOPING IN VICINITY LATE TOMOROW AFTERNOON...WITH BETTER
CHANCES NORTH ZONES AS A WEAK COLD FRONT MOVES THRU EARLY TOMORROW
EVENING. TEMPERATURES TRENDED DOWN WITH FROPA ABOUT 10 DEGREES
COOLER ON TUESDAY WITH H5 CLOSED LOW OVER THE CANADIAN BORDER.
COLD AIR ADVECTION CONTINUES TUESDAY NITE...TEMPERATURES COOLING
INTO THE 30S AND 40S.

.LONG TERM...
WEDNESDAY COOLEST DAY OF THE WEEK WITH COLD AIR ADVECTION AND
ISOLATED SHOWERS IN THE DEFORMATION ZONE AS H5 LOW BEGINS TO PULL
EAST. GENERALLY DRY CONDITIONS AS RIDGE BEGINS TO BUILD IN FROM
WEST AND NO MAJOR SYSTEMS MOVING THROUGH FAST NORTHWEST FLOW.
POSSIBILITY FOR ISO AFTERNOON TRW OVER SOUTHWEST ZONES AS SURFACE
TROUGH SETS UP ALONG THE FRONT RANGE LATE IN THE WEEK INTO THE
WEEKEND. WILL BE LARGELY DIURNAL AND DEPENDENT ON INSOLATION. HAVE
LEFT DRY FOR NOW AND TRENDED TEMPERAUTRES UPWARDS CLOSER TO NORMAL
FOR THE SEASON.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

POWER
Hazardous weather outlook, May 7, 2:05 PM CDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
205 PM CDT SUN MAY 7 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-081915-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
205 PM CDT SUN MAY 7 2006 /105 PM MDT SUN MAY 7 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AS MOISTURE
STREAMING NORTHWARD COMBINES WITH A SURFACE BOUNDARY ACROSS THE
PANHANDLE AND UNSTABLE CONDITIONS ALOFT. A FEW OF THE STORMS MAY
REACH SEVERE LEVELS...MAINLY ALONG AND SOUTH OF HIGHWAY 2. THE
MAIN THREATS FROM THESE STORMS WILL BE LARGE HAIL...WITH WIND
GUSTS OVER 60 MPH A SECONDARY CONCERN. AFTER MIDNIGHT...GENERAL
THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE...MAINLY EAST OF
HIGHWAY 83.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE SURFACE BOUNDARY WILL MOVE INTO EASTERN PORTIONS OF THE
OUTLOOK AREA ON MONDAY...LEADING TO POSSIBLE SEVERE THUNDERSTORM
DEVELOPMENT MAINLY ALONG AND EAST OF HIGHWAY 183. AGAIN THE MAIN
THREATS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ACROSS PORTIONS OF THE SANDHILLS
INTO SOUTHWEST NEBRASKA THIS EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

MASEK

In the hours before

Local storm report, May 7, 3:43 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
343 PM CDT SUN MAY 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             5 SE STOCKVILLE         40.48N 100.32W
05/07/2006  E0.88 INCH       FRONTIER           NE   PUBLIC

&&

MBYRD
Local storm report, May 7, 3:59 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
359 PM CDT SUN MAY 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HAIL             5 ENE STOCKVILLE        40.56N 100.30W
05/07/2006  E1.75 INCH       FRONTIER           NE   PUBLIC

&&

MBYRD
Local storm report, May 7, 5:23 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
523 PM CDT SUN MAY 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0457 PM     HAIL             16 NNE BRADY            41.24N 100.25W
05/07/2006  E0.88 INCH       LINCOLN            NE   PUBLIC

&&

MASEK
Local storm report, May 7, 5:38 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
538 PM CDT SUN MAY 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             5 NE CALLAWAY           41.34N 99.85W
05/07/2006  M1.00 INCH       CUSTER             NE   PUBLIC

            HAIL FOR ABOUT 10 TO 15 MINUTES WITH GENERALLY PENNY TO
            NICKEL SIZE HAIL WITH LARGEST THE SIZE OF QUARTERS

&&

MASEK
Local storm report, May 7, 6:01 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
601 PM CDT SUN MAY 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             4 E GATES               41.65N 99.57W
05/07/2006  E1.00 INCH       CUSTER             NE   PUBLIC

            HAIL LASTED OVER 5 MINUTES IN LENGTH...ENOUGH TO COVER
            THE GROUND...LARGEST QUARTER SIZE

&&

MASEK
Local storm report, May 7, 6:10 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
610 PM CDT SUN MAY 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0559 PM     HAIL             12 NNW TAYLOR           41.93N 99.47W
05/07/2006  E0.88 INCH       LOUP               NE   PUBLIC

&&

MBYRD

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 3:21 PM CDTSevere Thunderstorm WarningLBFFrontier39 min
May 7, 3:37 PM CDTSevere Thunderstorm WarningLBFFrontier38 min
May 7, 4:47 PM CDTSevere Thunderstorm WarningLBFCuster58 min
May 7, 4:55 PM CDTSevere Thunderstorm WarningLBFLincoln20 min
May 7, 5:42 PM CDTSevere Thunderstorm WarningLBFCuster, Loup54 min
May 7, 6:52 PM CDTSevere Thunderstorm WarningLBFHolt26 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.